Discussion in 'Fibromyalgia Main Forum' started by SCAP, Feb 23, 2009.

  1. SCAP

    SCAP New Member

    Dr feels I have depression,,,he said MDD+Fibromyalgia
    I had stopped all narcotic meds in dec 08,,,they were VICODIN,TRAMADOL,ZANAFLEX,
    Went thru bad withdrawals,,and saw rhumy today,,,,,,,,so he said he wanted to try this,,,and if not he wants to try Doxepin,,next
    I havent been able to work since aug 2008,,,,,,,been on paid med leave,,,,,,,but that will be ending soon,,,,,,,,Anyway I;m F/41
    advice anyone
  2. daylight

    daylight New Member

    I would get some information on this drug first before taking it . Doxepin is a strong drug with can help with depression.anxiety and possibly chronic pain .
    It's best to learn all you can before taking anything new. Just to be safe.
  3. AuntTammie

    AuntTammie New Member

    It's the latest SNRI, so basically another version of Cymbalta...increases the amounts of serotonin and norepinepherine in the brain....will probably have similar effects and side effects to cymbalta....I can't take any of the a/d or many other meds....many of us PWCs are super sensitive to psych meds...but there are some who say they have helped a lot, and even within the same category of drug there are slight differences, so it's really hard to know how it will effect you w/o trying it...personally I won't try anymore meds...too hard going on them and too hard going back off (& they have all made me more depressed)....but like I said, that's me - you could have a different reaction....I can tell you that you are less likely to have a reaction to it than you are to doxepin....that is one that is in the category they used to call referred to as neureleptics....very strong and lots of possible bad (and possibly permanent) side effects
    [This Message was Edited on 02/23/2009]
  4. Beadlady

    Beadlady Member

    the way it made me feel--too much anxiety and nervousness. I tried this after going off
    Effexor XR.

    I've been off the Effexor XR about 6 mths--it was a hard drug to stop taking, but I certainly miss the pain control it helped with for my Fibro.

    I'm on a very generic drug now and while it helps me depression in some ways, it really is not quite enough--but at least its affordable for me.

    It is a very expensive medication so if you have good insurance it may be ok for you.
  5. hensue

    hensue New Member

    At first he seemed much better then 2 weeks ago he started to talk about suicide. I think it might help depression but is not helping his anxiety day to day. He wants to be like everyone else and just be able to sit and talk. Without getting so anxious, his anxiety is so bad he cannot hold a job. He is married just had his first baby girl in december. He goes every week to a phsycologist and will see the physciatrist on March 5. Social phobia is horrible he has what you would call panic atticks continuously somedays, he will not go out to eat. Or even walk across the block. I went and stayed when he was talking about suicide he seem to be ok then again this weekend i will go back to north carolina, i think he has been on prisrtiq for about 4 weeks. So i was just hoping it would kick in and help.

    As far as being like cymbalta the one thing about pristiq and i may be wrong so dont quote me it has more to do with your kidneys than liver. So i thought it might be a safer drug, he has tried everything in the world except effexor.
    I have read from some people the anxiety is still there and some it helped,
    If anyone has any idea to help this boy i would appreciate any info you have. He feels he is worthless he is so different he says he is the oddball. He is perfectlly normal except the anxiety which is really bad. He is not paranoid as such, he thinks people are judging him which the doc told him he was normal. He just has a really bad case of Gad. I really hope the physciatrist can help him also.

    So just be careful that little black box warning is on the antidepressants for a reason.
    I would try it though! You never know it might work for you, he is totally different
    Good luck and let me know
  6. hensue

    hensue New Member

    Does it help your anxiety? If you dont mind me asking how long did you take the pristiq?
    Just trying to check everything for him. He is my son and I dont want to lose him.
    Take care
  7. simonedb

    simonedb Member

    Isn't an anti-psychotic, I think you have it mixed up with something else
    It is a tri-cyclic, the original class of anti-depressants, made in the 50s I think, originally an antihistamine they discovred had anti-dep qualities. It is in same class as amitriptyline, noritryptiline, etc Dr Cheney uses it as part of his basic protocol, lots of people with cfs/fm derive help from it in small doses. Me, unfortunately, I am one of the people that gets the bad heart reaction from the tricyclics, it can mess with the electrical in some.
  8. AuntTammie

    AuntTammie New Member

    you're rt i was thinking about another med that starts w/ s (doxepin's other name also starts with s)...sorry, I know a lot about meds, but have been feeling so foggy lately I got mixed up
  9. kayann

    kayann New Member

    I was only on this drug for 3 weeks, it made me more nervous and jittery. increased blood pressure and an all over terrible feeling.
    But the worst thing it did to me was cause me to have blood clots in my lung, what made it worse was when one of my other Drs. gave me meloxicam, an anti-inflamatory. Very bad mixture. caused swelling in my lower leg and foot. blood clots traveled from there.
    this was the worst anti-depressant that i have ever been on. It has the very worst side effects.
    so, everyone is different, just don't overlook your side effects that you may be having. this drug makes some people feel more nervous and aggitated.
    I don't want to scare anyone, just my own personal experieance of what happened to me. Now I will be on Coumadin for 6 months to life. no fun. still waiting for my blood clots to dissolve. My sister and mother both died when they got clots in their lungs. pretty scary.